MATHEMATICA BOHEMICA, Vol. 129, No. 2, pp. 177-180 (2004)

A note on the index of $B$-Fredholm operators

M. Berkani, D. Medkova

M. Berkani, Groupe d'Analyse et Théorie des Opérateurs (G.A.T.O), Université Mohammed I, Faculté des Sciences, Département de Mathématiques, Oujda, Maroc, e-mail:; D. Medkova, Mathematical Institute, Academy of Sciences of the Czech Republic, Zitna 25, 115 67 Praha 1; Faculty of Mechanical Engineering, Department of Technical Mathematics, Karlovo nam. 13, Praha 2, Czech Republic, e-mail:

Abstract: From Corollary 3.5 in [Berkani, M; Sarih, M.; Studia Math. 148 (2001), 251-257] we know that if $S$, $ T$ are commuting $B$-Fredholm operators acting on a Banach space $X$, then $ST$ is a $B$-Fredholm operator. In this note we show that in general we do not have $\ind (ST)= \ind (S) +\ind (T)$, contrarily to what has been announced in Theorem 3.2 in [Berkani, M; Proc. Amer. Math. Soc. 130 (2002), 1717-1723]. However, if there exist $ U, V \in L(X) $ such that $S$, $T$, $U$, $V$ are commuting and $ US+ VT= I$, then $\ind (ST)= \ind (S)+\ind (T)$, where $\ind $ stands for the index of a $B$-Fredholm operator.

Keywords: $B$-Fredholm operators, index

Classification (MSC2000): 47A53, 47A55

Full text of the article:

[Previous Article] [Next Article] [Contents of this Number] [Journals Homepage]
© 2004–2010 FIZ Karlsruhe / Zentralblatt MATH for the EMIS Electronic Edition